Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Using melacare forte cream. Having red patches on face after stopping it. Skin hypersensitive. Solution?

I have been using melacare forte cream for the past 3 years. My facial skin was wheatish during my childhood days. However, it turned really dark during my teenage years. 3 years ago, I visited Kaya Skin Clinic and got yellow peeling done. The doctor also advised use of melacare forte alongside. The results were miraculous to say the least and my complexion changed to get a very good glow and it became atleast 5 shades lighter. I would like to mention here that my body is more on the wheatish/ fair side, it is only the face which is facing the major issue. However now, I have red patches below my eyes and corners of my nose . The skin has become hyper sensitive and even shaving is almost impossible. Moreover, the complexion is not as good as what it used to be. I tried to stop using melacare, but that lead to serious problems on my face and redenning was so high that it even gave a painful burning sensation the reddening was really bad. I had to again start using melacare to reduce the reddening. But I continue to have red patches. I am not using sun screen these days, but heard using sunscreen and avoiding sun could help. The worst part is my marriage is around the corner, and I really cannot afford a darker complexion. I am hence continuing with melacare, though reddish areas continue to persist. But it gets worse when I stop using it. I somehow need to have a clear fair complexion, but at the same time get rid of this addicted skin problem. Is there anyway on earth I can be saved? To be honest, I am even loosing sleep over this. Please help. I have also noticed that my lips have become really dark, is this a side effect?
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  694
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
HI ........
Thanks for posting your query

You have been using melacare forte cream for 3 years ,
It consists of moderate steriod momatosone, hydroquinone and tretinoin .
These should be administered with doctor's prescription only
Use of steriods on like momatosone on face can cuse thinning of facial skin, visible blood vessels(telengiectasia), Hypopigmentation, and even skin atrophy. so they should be used only for brief periods .There occurs steroid dependence and becomes difficult to discontinue it. so this is the culprit in your case
you need to stop using it but in sequential manner. apply it for lesser duration , on alternate days, then once or twice a week, then shift to milder like hydrocortisone then slowly wea
n it off, This may take about six months . do this under expert supervision.
you can use a sunscreen with25+ spf
once you are out of it you can use other options for skin lightening but you should aim at glowing toned skin of your natural skin colour rather than fair skin
dark lips can be due to certain medical causes co conact a doctor for it

Hope this helps you
Answered: Wed, 13 Feb 2013
I find this answer helpful

 4 users find this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor